MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30207E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4 device expiration date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris smartsite dual-port extension set was damaged, break causing leakage.The following information was provided by the initial reporter: it was reported that incident occurred post operation.Extension set connected to cvc.Extension set fall apart with no tension on line.Break occurred at junction of line and side arm.Observed blood leaking out of broken port line.Potential blood loss or air embolus.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Lot number information provided and updated since initial submission.Investigation results: a 30207e product was not available for investigation; however the customer confirmed that one of the complaint samples was from lot 23029172 and the other was from an unknown lot.The customer indicates that on two occasions, the tubing separated from the y-port during use, leading to leakage.As part of the investigation, the customer provided a photograph of the affected samples; analysis of the photographs confirmed the customer's experience with the tubing identified to have separated from the y-port in each instance.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 23029172 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The root cause of the customer¿s experience could not be determined as the sample was not available for investigation.In this instance, without a sample it is not possible to determine whether a manufacturing defect could have caused or contributed to the reported separation.However, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the 30207e product.

Brand Name
BD ALARIS SMARTSITE DUAL-PORT EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17916329
Report Number9616066-2023-02044
Device Sequence Number2983018
Product Code FPA
UDI-Device Identifier07613203011495
UDI-Public07613203011495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/09/2026
Device Catalogue Number30207E
Device Lot Number23029172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown